MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial that one year and twenty-five days post index procedure using a drug coated balloon catheter in the cephalic vein, the subject developed serious adverse event of occlusion due to thrombosis of the cephalic vein which required an additional surgical intervention.It was further reported that one year one month and one day after index procedure, the access thrombosis in the right upper arm cephalic vein had hundred percent initial stenosis and zero percent final residual stenosis.It was also reported that the subject underwent thrombectomy and surgical revision of right upper extremity thrombosed arteriovenous fistula with six-millimeter artegraft as an interposition graft to restore blood flow to that original arteriovenous fistula.The reintervention was not successful, and so a new arteriovenous graft access was surgically created, and the outcome was recovered.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 10/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 : device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that one year and twenty-five days post index procedure using a drug coated balloon catheter in the cephalic vein, the subject developed a serious adverse event of occlusion due to thrombosis of the cephalic vein which required additional arteriovenous access circuit re-intervention.It was further reported that one year, one month, and one day after the index procedure, the access thrombosis in the right upper arm cephalic vein had a hundred percent initial stenosis and zero percent final residual stenosis.Furthermore, it was also reported that the subject underwent thrombectomy and surgical revision of right upper extremity thrombosed arteriovenous fistula with six-millimeter artegraft as an interposition graft to restore blood flow to that original arteriovenous fistula.The re-intervention was not successful, and so a new arteriovenous graft access was surgically created, and the outcome was recovered.The patient's current status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 10/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
LUTONIX 035 DRUG COATED PTA DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17630269
Report Number3006513822-2023-00030
Device Sequence Number12673750
Product Code PRC
UDI-Device Identifier00801741135422
UDI-Public(01)00801741135422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575740V
Device Lot NumberGFFU2997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander